Alert archive / Wisconsin / River Flood Warnings in 2014
River Flood Warning 11, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 14, 2014, 5:35 AM CDT for Manitowoc County, Wisconsin. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2014, 5:35 AM CDT (10:35 UTC)
- Expired
- Apr 15, 2014, 5:35 AM CDT
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Manitowoc River at Manitowoc (MTWW3).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 11.5 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04085427, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
594
WGUS43 KGRB 141035
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
535 AM CDT MON APR 14 2014
...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...
MANITOWOC RIVER NEAR MANITOWOC AFFECTING MANITOWOC COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR MINOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
&&
WIC071-150135-
/O.NEW.KGRB.FL.W.0011.140414T1035Z-000000T0000Z/
/MTWW3.1.ER.140414T1030Z.140414T1030Z.000000T0000Z.NO/
535 AM CDT MON APR 14 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD WARNING FOR
THE MANITOWOC RIVER NEAR MANITOWOC.
* UNTIL FURTHER NOTICE.
* AT 530 AM MONDAY THE STAGE WAS 10.0 FEET AND RISING.
* FLOOD STAGE IS 10.0 FEET.
* AT 10.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND
AND AGRICULTURAL FLOODING.
&&
LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
4403 8793 4406 8803
$$2 follow-up statements
737
WGUS83 KGRB 141620
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
1120 AM CDT MON APR 14 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER
WISCONSIN...
MANITOWOC RIVER NEAR MANITOWOC AFFECTING MANITOWOC COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
&&
WIC071-150720-
/O.CON.KGRB.FL.W.0011.000000T0000Z-000000T0000Z/
/MTWW3.1.ER.140414T1030Z.140414T1200Z.000000T0000Z.NO/
1120 AM CDT MON APR 14 2014
THE FLOOD WARNING CONTINUES FOR
THE MANITOWOC RIVER NEAR MANITOWOC.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 AM MONDAY THE STAGE WAS 10.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT 10.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND
AND AGRICULTURAL FLOODING.
&&
LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
4403 8793 4406 8803
$$364
WGUS83 KGRB 150002
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
702 PM CDT MON APR 14 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER...
MANITOWOC RIVER NEAR MANITOWOC AFFECTING MANITOWOC COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
&&
WIC071-150032-
/O.CAN.KGRB.FL.W.0011.000000T0000Z-140415T0002Z/
/MTWW3.1.ER.140414T1030Z.140414T1200Z.140414T1440Z.NO/
702 PM CDT MON APR 14 2014
THE FLOOD WARNING IS CANCELLED FOR
THE MANITOWOC RIVER NEAR MANITOWOC.
* AT 5:00 PM MONDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 10.0 FEET. THE RIVER SHOULD CONTINUE TO SLOWLY FALL.
* AT 10.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND
AND AGRICULTURAL FLOODING.
&&
LAT...LON 4412 8803 4416 8778 4411 8764 4407 8765
4403 8793 4406 8803
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 14, 4:24 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 14, 4:24 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 424 AM CDT MON APR 14 2014 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND TUESDAY ISSUED AT 423 AM CDT MON APR 14 2014 RAIN CHANGING TO SNOW QUICKLY OVER EASTERN WISCONSIN WITH A SOUTHERN EDGE FEATURE TRACKING OVER THE FOX CITES. IN ADDITION TRACK OF THE 850 LOW SUPPORTS HIGHER ACCUMULATION FROM CENTRAL WISCONSIN TO NORTHEAST WISCONSIN. WOULD HAVE NO ISSUE ISSUING A WARNING FOR A PURE WINTER SITUATION...BUT SNOW FALLING ON A WARM GROUND AND MIX EARLY PLAYS HAVOC WITH SNOW AMOUNT FORECASTS. HOWEVER RAIN TO SNOW FAST ENOUGH TO EXPAND ADVISORY INTO THE FOX CITIES. NOT CONFIDENT OF AMOUNTS BUT ANTICIPATE ROADS WILL BE SLIPPERY FOR THE COMMUTE. COLD AND QUIET CONDITIONS AFTER THIS MORNING WITH A RIDGE OF HIGH PRESSURE DRIFTING OVER THE AREA TONIGHT INTO TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY ISSUED AT 423 AM CDT MON APR 14 2014 FLOW ALOFT IS EXPECTED TO SWITCH FROM NORTHWEST TO A MORE ZONAL PATTERN EARLY IN THE PERIOD BEFORE BECOMING SOUTHWEST LATER IN THE WEEK. MUCH BELOW NORMAL TEMPERATURES EARLY DURING THIS FORECAST PERIOD SHOULD WARM TO NEAR NORMAL BY SUNDAY. EXPECT PRECIPITATION TO DEVELOP ACROSS THE AREA LATE TUESDAY NIGHT AS UPPER LEVEL SHORT WAVE ENERGY APPROACHES FROM THE WEST AND A NEARLY STATIONARY FRONT DEVELOPS ACROSS NORTHERN WISCONSIN AS A SURFACE LOW MOVES TOWARD WISCONSIN FROM THE PLAINS. NORTHERN WISCONSIN SHOULD BE COLD ENOUGH TO GET MOSTLY SNOW...WHILE RAIN AND/OR SNOW FALLS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN. LOOKS LIKE THERE COULD BE A PROLONGED PERIOD OF SNOW...WEDNESDAY THROUGH WEDNESDAY NIGHT...THAT MAY BRING 5 TO 8 INCHES OF ACCUMULATION TO PARTS OF NORTH CENTRAL WISCONSIN AS THE SURFACE BOUNDARY REMAINS IN THE VICINITY FOR A WHILE. POPS CONTINUE THROUGH FRIDAY NIGHT AS THE LOW FINALLY PASSES THROUGH THE STATE...BUT PRECIPITATION SHOULD BE MOSTLY RAIN FOR THURSDAY AND FRIDAY. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1101 PM CDT SUN APR 13 2014 RAIN WAS NOW BEGINNING TO CHANGE TO SNOW ACROSS THE NORTH THIS EVENING. THE PRECIPITATION WILL CHANGE FROM RAIN TO SNOW OVER THE REMAINDER OF THE AREA OVERNIGHT...REACHING KGRB/KATW AROUND 09Z AND KMTW AROUND 11Z. THE SNOW WILL GRADUALLY END BY MID MORNING ACROSS THE ENTIRE REGION. IFR/MVFR CIGS WILL IMPROVE TO VFR CONDITIONS MONDAY AFTERNOON. && .MARINE... ISSUED AT 423 AM CDT MON APR 14 2014 SMALL CRAFT ADVISORY IN EFFECT BUT POTENTIAL FOR SHORT PERIOD OF GALE FORCE GUSTS POSSIBLE AFTER MIDNIGHT WITH STRONG NORTH NORTHEAST WINDS AND PRESSURE COUPLET PASSING THROUGH. LOCALIZED GALE GUSTS ALSO POSSIBLE THROUGH DEATHS DOOR AS WINDS SHIFT TO NORTHWEST. && .HYDROLOGY... ISSUED AT 423 AM CDT MON APR 14 2014 EXPIRED THE FLOOD WATCH AND WILL HANDLE HYDRO ISSUES WITH RIVER STATEMENTS AS NEEDED. WILL ALSO LET THE FLOOD ADVISORY GOING FOR PARTS OF WINNEBAGO AND CALUMET COUNTIES. THE MANITOWOC RIVER WAS RISING BUT STILL BELOW FLOOD STAGE AT 3 AM. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 10 AM CDT THIS MORNING FOR WIZ011>013-019>021-031-037>039-048-049-073-074. WINTER WEATHER ADVISORY UNTIL 7 AM CDT THIS MORNING FOR WIZ010- 018-030-035-036-045. && SHORT TERM.....TDH LONG TERM......MG AVIATION.......ECKBERG MARINE.........TDH HYDROLOGY......TDH
Hazardous weather outlook, Apr 13, 4:01 PM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 401 PM CDT SUN APR 13 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 401 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT HEAVY RAINFALL YESTERDAY HAS PRODUCED SATURATED SOILS OVER WAUSHARA...WINNEBAGO...CALUMET AND MANITOWOC COUNTIES. RUN OFF DUE TO THE HEAVY RAINFALL LIKELY WILL KEEP STREAMS AND CREEKS SWOLLEN. ANOTHER AREA OF RAIN WILL MAKE ITS WAY THROUGH THE STATE TONIGHT. ANOTHER INCH OF RAIN IS POSSIBLE OVER PARTS OF EAST CENTRAL WISCONSIN. THE ADDITIONAL RAINFALL WILL LIKELY AGGRAVATE AREA CREEKS AND STREAMS AS WELL AS PRODUCE MORE PONDING OF WATER IN LOW LYING AREAS. PERSONS LIVING IN LOW LYING OR FLOOD PRONE AREAS...OR ALONG CREEKS AND SMALL STREAMS SHOULD BE ON THE ALERT FOR RISING WATER. A FLOOD WATCH IS IN EFFECT FOR WAUSHARA...WINNEBAGO...CALUMET AND MANITOWOC COUNTIES. A COUPLE INCHES OF SLUSHY WET SNOW COULD ACCUMULATE OVER PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN LATER TONIGHT INTO MONDAY MORNING. ALTHOUGH TEMPERATURES DURING THE SNOWFALL WILL BE AT OR A LITTLE ABOVE FREEZING...THE SNOW COULD FALL HEAVILY ENOUGH AT TIMES TO CAUSE THE ROADS TO BECOME SLIPPERY. STRONG NORTH TO NORTHWEST WINDS DEVELOPING TONIGHT AND PERSISTING INTO MONDAY OVER LAKE WINNEBAGO MAY PRODUCE ICE SHOVES ON THE SOUTH AND EAST SIDE OF THE LAKE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY ANYONE LIVING NEAR A STREAM OR RIVER SHOULD CLOSELY MONITOR THE WATER LEVEL THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING AND FORWARD SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-142115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 401 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NEAR GALE FORCE GUSTS FROM THE NORTH ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NEAR GALE FORCE GUSTS FROM THE NORTHWEST MAY CONTINUE INTO MONDAY MORNING.
In the hours before
Local storm report, Apr 14, 3:07 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
307 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM SNOW ELCHO 45.43N 89.18W
04/14/2014 M2.7 INCH LANGLADE WI TRAINED SPOTTER
&&
THLocal storm report, Apr 14, 3:20 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
320 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM SNOW RHINELANDER 45.63N 89.41W
04/14/2014 M3.7 INCH ONEIDA WI BROADCAST MEDIA
STORM TOTAL SO FAR. REPORT FROM WJFW-TV.
0235 AM SNOW WAUSAU 44.96N 89.63W
04/14/2014 E1.5 INCH MARATHON WI BROADCAST MEDIA
REPORT FROM WAOW-TV.
&&
MGLocal storm report, Apr 14, 3:35 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
335 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM SNOW 4 NE IOLA 44.54N 89.05W
04/14/2014 M1.5 INCH WAUPACA WI TRAINED SPOTTER
SNOW STARTED AROUND 2 AM.
&&
MGLocal storm report, Apr 14, 3:47 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
347 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM SNOW STEVENS POINT 44.51N 89.56W
04/14/2014 E2.0 INCH PORTAGE WI DEPT OF HIGHWAYS
REPORT FROM HIGHWAY DEPT. EMPLOYEE OF 1.5 TO 2 INCHES OF
HEAVY SLUSHY ACCUMULATION.
&&
MGLocal storm report, Apr 14, 5:07 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
507 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM SNOW IOLA 44.50N 89.11W
04/14/2014 M2.0 INCH WAUPACA WI TRAINED SPOTTER
MODERATE SNOW
&&
THLocal storm report, Apr 14, 5:09 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM SNOW LAKE TOMAHAWK 45.81N 89.59W
04/14/2014 M3.8 INCH ONEIDA WI TRAINED SPOTTER
STILL SNOWING
&&
THThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:39 PM CDT | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Langlade and 13 more | 16 hr |
| Apr 13, 11:14 PM CDT | Areal Flood Advisory | GRB | Calumet, Winnebago | 6 hr |
| Apr 14, 1:10 AM CDT | Winter Weather Advisory | GRB | Marinette, Menominee, Oconto | 9 hr |
| Apr 14, 5:00 AM CDT | Areal Flood Advisory | GRB | Calumet, Winnebago | 3 hr |
| Apr 14, 6:39 AM CDT | Gale Warning | GRB | 9 hr | |
| Apr 14, 7:42 AM CDT | Areal Flood Advisory | GRB | Winnebago | 4 hr |
| Apr 14, 2:53 PM CDT | Winter Storm Watch | GRB | Florence, Forest, Oneida, Vilas | 25 hr |
| Apr 14, 4:00 PM CDT | Small Craft Advisory | GRB | 9 hr |
Nearby
River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.